Discussion in 'General Treatment' started by faith.hope.love, Jan 3, 2010.
I'm so sorry this is happening. I hope for the best for you.
Did you guys check your drug interactions before taking it? I hope your groggy feeling isn't from mixing it with something that interacts with Tagamet. Try this site to check. List any vitamins and supplements too! http://www.drugs.com/drug_interactions.html
Thank you. I was more or less forced into taking another medical leave of absence. (It was either that or get fired for being unable to perform my job.) They didn't think I was "healthy enough" to return to work because I'm still very weak from being sick for 4 months. I have POTS too, so it's hard to stand for longer than a few minutes, (especially after a long illness) and lifting patients who weigh 2-3 times my weight just isn't working anymore. I'm going to need some physical therapy for the deconditioning. I'll take medical leave till my time runs out, then try to find something else in nursing. Maybe case management, something that doesn't involve bedside care.
I'm so sorry, as if we need things like this in our lives with everything else going on.Just focus on getting a bit better now, hopefully something that suits you better will come along at the right time.
Faith.hope- I did check drug interactions but thank you.
I am a little concerned with the numbness. I thought maybe it was a good sign. I looked into neurological diseases though and it is the T cells that start mounting the attack against the brain and nervous system. It is mainly the T cells that are being affected by Tagament. I was not concerned about the sleeping. It was kind of nice to sleep so deeply. I dont like the neuro symptoms when I get them though. It is all so confusing.
Hmm, I didn't experience anything like that. My arms and legs would go numb when the shingles would flare up, but Tagamet seemed like it halted that right away. Maybe try decreasing your dose? I hope you're ok!
Im not sure what happened to my first reply...????
I have had neuro symptoms off and on for 17 years now. Different things bring them on. I have had the MRI's etc. Doctors assume it is the HHV6 virus doing its dirty work in my nerves. (like shingles, different virus though)
Its not that I think Tagament would be the cause of some one getting nerve problems. I just have to be careful when my immune system gets activated. My WBC count tends to run low but I dont know where my T cells stand. I know that in MS, there is a theory that it is the T cells are trying to go after a virus (maybe HHV6) and attacking the brain and nerves. It is all a theory. I just watch carefully since I have neurological involvement.
As you suggested, I am backing off of my dose. Once I pulled out of my 12 hour sleep from last night, I actually feel pretty good today. I really LOVE the deep sleep. I have not been able to get any good sleep in almost a year.
It is all a matter of putting our little pieces of the puzzle together.
I haven't had a chance to try this yet. But I remember that the book link at the start of the thread mentioned different drug that can be taken if Tagamet causes too much trouble.
Zantac (ranitidine). But I think that study was performed before Pepcid was on the market. Supposedly Pepcid is the strongest H2 blocker on the market, but I don't know if it would work the same way as Tagamet.
Well, it's another day and I'm still a bit more fatigued than usual but it's slowly getting back to "normal" (for CFS). I sleep deep and have a lot of dreams, yet I wake up excessively too, which is frustrating.
I agree with the others that you might consider decreasing the dose a bit. Once you are able to handle a lower dose you can increase it again.
I believe these are signs it's working, it fits the pattern, but we can't be sure so... use at your own risk.
I assume other H2 agonists would also suppress T-suppressor cells, but the study they did on HIV said that zantac and pepcid were much weaker at inhibiting HIV, so I'm sticking with tagamet for now with the hope that it is also the best XMRV suppressor.
True. There is just not enough information about this, so we don't know what newer ones will do. Which brings me to the book you linked to. It's actually a pretty amazing book. It gives the nuts and bolts of how to treat CFS. I wonder why authors of new books don't try to create an updated equivalent.
m1shelle: It's day 5 for me and I'm getting worsening of neuro stuff too after 2 days of feeling pretty darned good. My intestines are a bit P.O'd as well and I'm getting weird, non-itchy, rashy bits. I really believe it's a herx reaction and I'm going to ride it out and see what happens. It's funny...every time I get that neuro zing pain I find myself internally repeating a sentence that's almost become a mantra "DIE ya b-----ds!" lol
talking fox- I hope you dont mind if I use your mantra. I like it!
Now I am not sleeping hardly at all. I cant believe it. Went to bed two night ago expecting that deep coma and tossed and turned all night. Same thing happened last night. I have backed off a bit on my dose (about 600 mg).
I am still not ready to throw in the towel. I just have to remember the mantra when I really want to cry or jump off the my balcony. (Only live on the third floor and it is screened in so it would only prove to be amusing)
Why would an h2 blocker cause a herx reaction?
Did you read the original links to Tagament and its role in the immune system and virus'? I am not taking it as an antacid.
Im not sure it is causing a "herx" but if it is indeed working on my immune system and helping it to kill of virus', it could certainly cause a herx. I always wonder about the whole herx thing myself but every time I take an anti viral I get what doctors call a die of or "herx."
If you didnt read the original links (as I did not at first...) at the the start of the thread, you might find them very interesting!
It sounds a bit to me like the effects of low dose naltrexone (LDN). Naltrexone is an opiod receptor antagonist. But in very small doses it has shown to be a powerful immune stimulator. The doses for this purpose are 1/10th that of the FDA recommended dose. 50mg/10=5mg
Patients with cfs who take more than 5mg experience a worsening of symptoms. In the case of LDN it's not considered to be herx related.
Perhaps a lower dose of Tagamet would produce better results for you guys.
If you want more info on LDN check out this http://www.lowdosenaltrexone.org/
Actually my doc said that I might expect this, especially if I had a bunch of herpes family stuff floating around. He told me to give it a month before deciding if it was working for me or not. I'm taking 400 mg at the moment.
What do you know. Sunday evening I had a pretty bad headache. That night I had trouble sleeping and about 2 hours after I took the Tagamet I had my neuro flare. First I heard a rumbling sound in my ears and I knew this was a warning, the face/jaw shocks that I have talked about before were next. They didn't last very long, but this was the most severe reaction I've had in at least 8 months. Monday night I had an even worse headache, it was definitely the "antiviral" headache because there is a distinct feeling to it. Monday night I didn't get any of the electrical pulses though, but I did feel a tightness in my TMJ joint like I was just on the verge of having them.
My drugged groggy exacerbation of fatigue feeling is completely gone now and I'm still having trouble sleeping as well. I have ordered some holy basil and some valerian root as those have helped me in the past.
For those who bought the book I recommended, see page 197: http://books.google.com/books?id=Finslj9ZUaoC&pg=PA196&lpg=PA196&dq=Tagamet+CFIDS&source=bl&ots=om0sEBh2lF&sig=XTeZWxLdEBpghaZ1OIfXdvsv7To&hl=en&ei=sV5fS5z0JoO1lAfQnsjgCw&sa=X&oi=book_result&ct=result&resnum=2&ved=0CAwQ6AEwAQ#v=onepage&q=Tagamet%20CFIDS&f=false
(For uses in CFIDS) Protocol: "Whereas some patients take only low doses of these H2 blockers (even a sliver of a pill can be effective, according to Dr. Goldstein) others take the standard prescribed dose for ulcers."
(The standard dose being 300-400mg daily.) I'm taking 200mg, and not even every day, and it has been VERY effective for me. I was experiencing SEVERE symptoms prior to Tagamet, and now they're very mild. I just worry that some of you are taking too much. Maybe try starting out with a small dose, and work your way up if it's not working. Lord knows we already take enough medication, I wouldn't want to take any more than I have to! I'm not trying to tell anyone how to treat their illness, just making a general suggestion from my own personal experience. I'm living proof that it takes very little to make a large impact.
I really appreciate you posting the original information and the above info on the smaller dosing. I think alot of us have experienced the same kind of reaction with other anti viral protocols and have considered it a good thing. Of course we dont want to over do it either.
Please dont feel responsible or worry that one of us will run out and over dose on Tagament! I personally am playing with the dosage as I do with anything I try. I also dont take any other RX drugs other than an allergy medication. I try to keep it as natural as possible. Considering that my doctor wants to load me up on Valcyte, Id rather play around a little with adding Tagament to my "safer" protocol.
I just didnt want you to think you had started a bunch of crazies downing whole bottles of Tagament out of CFS desperation!!! You just passed on information and it is appreciated!
You can also try a Google Site Search
Separate names with a comma.